Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 10, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 3, 2007, 1:38 AM CST for 11 counties in Kansas. It took effect at Mar 3, 2007, 2:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2007, 1:38 AM CST (07:38 UTC)
- In effect from
- Mar 3, 2007, 2:00 AM CST
- Expired
- Mar 3, 2007, 10:53 AM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2403 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 030738 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 138 AM CST SAT MAR 3 2007 KSZ032-033-047>053-067-068-031545- /O.NEW.KICT.WI.Y.0010.070303T0800Z-070303T1700Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON 138 AM CST SAT MAR 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED OVERNIGHT INTO SATURDAY MORNING. SCATTERED SNOW SHOWERS WILL ACCOMPANY THE STRONG WINDS INTO THE MORNING HOURS AND VISIBILITIES MAY BE TEMPORARILY REDUCED TO LESS THAN ONE HALF MILE. THE STRONG WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA LATE THIS SATURDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
2 follow-up statements
000 WWUS73 KICT 031127 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 527 AM CST SAT MAR 3 2007 KSZ032-033-047>053-067-068-031700- /O.CON.KICT.WI.Y.0010.000000T0000Z-070303T1700Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON 527 AM CST SAT MAR 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED THROUGH LATE MORNING ACROSS PRIMARILY CENTRAL KANSAS. THE STRONG WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA BY LATE MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC/ADK
000 WWUS73 KICT 031653 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1053 AM CST SAT MAR 3 2007 ...STRONG WINDS DECREASING ACROSS CENTRAL KANSAS... KSZ032-033-047>053-067-068-031800- /O.CAN.KICT.WI.Y.0010.000000T0000Z-070303T1700Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON 1053 AM CST SAT MAR 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND ADVISORY. THE STRONG NORTHWEST WINDS WILL CONTINUE TO DECREASE AS THE AFTERNOON PROGRESSES ACROSS CENTRAL KANSAS. WINDS WILL STILL BE ON THE BREEZY SIDE...WITH SOME GUSTS TO 30 MPH STILL POSSIBLE UNTIL THIS AFTERNOON. OTHERWISE WIND SPEEDS WILL GRADUALLY DECREASE TO AROUND 15 TO 20 MPH. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 2, 11:46 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 2, 11:46 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1146 PM CST FRI MAR 2 2007 .UPDATE... WE ARE SENDING OUT AN UPDATE TO INTRODUCE A CHANCE OF SNOW SHOWERS IN THE NORTHEAST PART OF THE FORECAST AREA. LATEST RADAR LOOP IS INDICATING SNOW SHOWERS CONTINUING TO DEVELOP AHEAD A COLD POCKET SLIDING THROUGH NEBRASKA. THESE SNOW SHOWERS COULD AFFECT THE NORTHEAST SECTION OF OUR FORECAST OVERNIGHT DUE TO RISING THETA SURFACES BETWEEN 275-280K. THESE SNOW SHOWERS WILL BE BRIEF...BUT THERE WILL IS SOME POTENTIAL INSTABILITY IN PLACE MAINLY ACROSS SOUTHEAST KANSAS AROUND 850MB. SNOW AMOUNTS SHOULD BE MINIMAL SINCE THESE SHOWERS WILL BE RATHER PROGRESSIVE. COX && .PREV DISCUSSION... /ISSUED 910 PM CST FRI MAR 2 2007/ UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO THE HAZARDOUS WEATHER OUTLOOK TO REMOVE THE HIGH FIRE DANGER THIS EVENING. WE ALSO INCREASED THE GUST SPEEDS OVERNIGHT. COX PREV DISCUSSION... /ISSUED 707 PM CST FRI MAR 2 2007/ UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO CANCEL THE WIND ADVISORY. LATEST SURFACE OBSERVATIONS ARE SHOWING THE WIND SPEEDS CONTINUING TO SLACKEN AS NOCTURNAL AFFECTS ARE DEVELOPING. AS A RESULT...WE ARE CANCELING THE WIND ADVISORY. COX PREV DISCUSSION... /ISSUED 254 PM CST FRI MAR 2 2007/ DISCUSSION... FAIRLY QUIET WEATHER CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS WITH TEMPERATURES WARMING NICELY FOR SUNDAY THROUGH MID-WEEK. A VERY HIGH FIRE DANGER RISK WILL EXIST OVER THE REGION ON SATURDAY AND OUTDOOR BURNING IS NOT RECOMMENDED. TONIGHT GOING WIND ADVISORY FOR CENTRAL KANSAS UNTIL 8PM LOOKS TO BE ON TRACK AND WE WILL KEEP IT GOING. MEANWHILE...A MID-LEVEL COLD POCKET WILL ROTATE SOUTHWARD AROUND OCCLUDING UPPER LOW AND COULD SPARK OFF SOME SNOW FLURRIES OVER SOME OF OUR NORTHEAST COUNTIES LATE TONIGHT. SAT-MON ANY LINGERING SNOW FLURRIES SHOULD TAPER OFF DURING THE MORNING HOURS ACROSS SOUTHEAST KANSAS. OTHERWISE...IT WILL BE RATHER BRISK ON SATURDAY WITH GUSTY NORTHWEST WINDS AND DAYTIME HIGHS 10 TO 15 DEGREES BELOW EARLY MARCH AVERAGES. THE COMBINATION OF GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE VERY HIGH FIRE DANGER LEVELS ACROSS THE ENTIRE REGION FOR SATURDAY. HEADING INTO SUNDAY AND MONDAY WE SHOULD WITNESS LARGE DIURNAL RANGES FOR TEMPERATURES...AS DRY AIRMASS WARMS AND COOLS RAPIDLY. EXTENDED: TUE-FRI WARM AND ABOVE AVERAGE TEMPS WILL CONTINUE THROUGH MID-WEEK BEFORE NEXT SYSTEM AND COLD FRONT ARRIVES LATER IN THE WORK WEEK. MEANINGFUL GULF MOISTURE SHOULD BE SWEPT WELL SOUTH INTO THE GULF OF MEXICO FROM DEEPENING TROUGH AXIS OVER THE EASTERN STATES FOR THIS WEEKEND...AND IT WILL BE AWHILE BEFORE ANY MEANINGFUL MOISTURE CAN WORK ITS WAY BACK NORTHWARD TOWARDS KANSAS FOR THIS PERIOD. ABOVE NORMAL TEMPS AND DRY WEATHER CONDITIONS ARE EXPECTED FOR TUESDAY AND WEDNESDAY WITH NEXT SYSTEM PROGGED TO MOVE EAST ACROSS THE SOUTHWESTERN STATES...AND REACH TEXAS BY TUESDAY NIGHT INTO WEDNESDAY. THE LOCATION OF THIS UPPER SYSTEM SUGGESTS BETTER PRECIP CHANCES WILL REMAIN WELL SOUTH OF KANSAS. OTHERWISE...HEADING INTO THURSDAY ANOTHER SYSTEM WILL APPROACH THE CENTRAL PLAINS WITH A COLD FRONT PUSHING SOUTHWARD ACROSS THE REGION. DEPENDING ON TIMING OF THIS FRONT WE COULD WITNESS ANOTHER WARM DAY ON THURSDAY WITH COOLER AIR INFLUENCING THE AREA BY FRIDAY...HOWEVER AIRMASS SEEMS TO BE PACIFIC IN ORIGIN SO NOT EXPECTING A BIG COOL DOWN BEHIND THE FRONT. COULD SEE SOME RAIN CHANCES INSERTED BY LATER SHIFTS FOR AREAS BEHIND THE FRONT BUT WILL KEEP FORECAST DRY AT THIS JUNCTURE. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 27 41 21 55 / 10 10 0 0 HUTCHINSON 27 40 21 55 / 20 10 0 0 NEWTON 27 39 21 54 / 20 10 0 0 ELDORADO 27 39 21 54 / 20 10 0 0 WINFIELD-KWLD 28 41 21 57 / 10 10 0 0 RUSSELL 26 38 21 55 / 10 10 0 0 GREAT BEND 26 38 21 56 / 10 10 0 0 SALINA 26 38 21 53 / 30 10 0 0 MCPHERSON 27 38 21 54 / 20 10 0 0 COFFEYVILLE 28 38 21 52 / 20 10 0 0 CHANUTE 27 37 21 51 / 20 10 0 0 IOLA 27 37 20 50 / 20 10 0 0 PARSONS-KPPF 28 38 21 52 / 20 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 2, 11:53 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1153 PM CST FRI MAR 2 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-032245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1153 PM CST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT SNOW SHOWERS WILL BE POSSIBLE MAINLY EAST OF A RUSSELL TO WICHITA TO SEDAN LINE. LITTLE OR NO ACCUMULATION IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLURRIES MAY LINGER INTO SATURDAY MORNING ACROSS MAINLY EASTERN KANSAS. NO ACCUMULATION IS ANTICIPATED. FINALLY...HIGH TO POSSIBLY VERY HIGH FIRE DANGER WILL EXIST ACROSS MOST OF THE AREA ON SATURDAY. THIS WILL BE THE RESULT OF BRISK NORTHWEST WINDS AND DRY AIR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/AK/CJ
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.